Facebook Pixel
EmpowHER Guest

Coming off the pill after 8yrs, what is going to happen to me?

By Anonymous October 30, 2014 - 5:27pm
Rate This

I know similar questions have been asked all over the Internet so I apologise for asking again...

I've been on Diane/Estelle-35 since I was 15 and originally went on it for acne. I'm now 23 and I've recently done some research and for a number of reasons I've decided that I'm going to come off it. Basically I want to know if anyone else was in the same situation (been on the pill since basically the start of puberty and then come off it mid 20s) and what happened? Am I going to turn into some crazy moody monster while my body goes back to normal? Will my acne come back? Are my boobs going to shrink (I'm 5 ft 2, very petite, and I'm currently a C/D cup... but my mum was an A until she got pregnant so the odds don't really seem in my favour haha!)? I understand everyone is different so there's no right or wrong answer but I just want to be prepared for what might come.

Also I used to be really fit and have a TON of hair up until 15, but then I started getting really bad dizzy spells and faintness and had reduce my exercise and my hair is really slow growing and thin now...I've traced this back and it all really started around the time I started on the pill. Is this just a coincidence or could the pill have something to do with it? And will this go away when I come off? I've never thought to question the pill until now, I just always assumed it was something else like a deficiency or something even though tests always came back normal.

Anyway I think that's all!

Thank you in advance :)

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your question! 

You're right - since you went on the Pill during puberty, it's hard to say what changes will occur but I don't think anything is going to be too significant. 

The most important thing is that you will be fertile again so make sure you use protection if you are sexually active. 

Your acne may return if birth control was helping to control it (and it often does). However, if your acne was simply due to puberty and you are a grown woman now, it may not. 

Your cycle may not regulate for a while or you may find that you are not as regular. 

I cannot say anything about your breast size.

With regard to how you felt before the Pill and your hair - this sounds like more of a thyroid issue. Adopt a wait-and-see plan and go from there. At best, you will feel better and have more hair growth if the Pill was the cause but these symptoms are not typical of the Pill. 

A blood test can see if you have a hormonal or thyroid imbalance and this is something you probably have checked out before.  Feel free to talk to your doctor about this sooner rather than later. 

I hope this helps! 



October 31, 2014 - 4:40am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!